Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Jul 8, 2017, 5:21 PM CDT for Denton County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2017, 5:21 PM CDT (22:21 UTC)
- Expired
- Jul 8, 2017, 5:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Fort Worth, TX
County Denton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 75 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1082 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1493 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
001 WWUS84 KFWD 082221 SPSFWD Special Weather Statement National Weather Service Fort Worth TX 521 PM CDT SAT JUL 8 2017 TXZ102-103-082245- Denton TX-Wise TX- 521 PM CDT SAT JUL 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WISE AND NORTHWESTERN DENTON COUNTIES UNTIL 545 PM CDT... At 521 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles west of Krum, or 11 miles southwest of Sanger, moving south at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Denton, Krum, Justin, Northlake, New Fairview and Ponder. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3336 9743 3334 9722 3309 9726 3310 9746 TIME...MOT...LOC 2221Z 011DEG 8KT 3329 9735 $$ 58
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Jul 8, 2:54 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 8, 2:54 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 254 PM CDT Sat Jul 8 2017 .SHORT TERM... /Through Tonight/ Scattered showers and thunderstorms have developed in the broad region of convergence ahead of the large southwestward moving outflow boundary that originated from convection across eastern Oklahoma and Arkansas last night. New outflows from the afternoon storms will also drop south and southwest through the afternoon and early evening hours and ignite additional scattered showers and storms primarily across the central and eastern zones. Due to large values of CAPE and temperatures in the mid to upper 90s, microbursts producing damaging wind gusts and frequent cloud to ground lightning will be the primary hazards with these storms. A weak upper trough axis situated across Oklahoma will drop south through the overnight hours. Some of the model guidance, namely the GFS and a few of the UCAR CAM ensemble members are indicating good convective development across Oklahoma tonight and drop this activity across the Red River by daybreak. Other models are much drier and this seems more believable as low level flow looks too weak to sustain an organized convective complex. In addition the activity this afternoon and early evening should have a stabilizing effect on the environment tonight. This afternoon and evening's activity may continue after sunset for a few more hours given that North Central Texas will be on the favorable side of the trough for continued lifting. However, the loss of heating should eventually result in dissipating of convection and have left PoPs out of the forecast after midnight. Otherwise lows tonight will be in the mid to upper 70s, with initially variable winds becoming light southeast. TR.92 && .LONG TERM... /Sunday through Friday/ Similar to today, Sunday should continue to feature scattered afternoon showers and thunderstorms as we remain to the east of stronger upper level ridging and within an axis of rich low level moisture. Persistent weak easterly flow across the northern half of our area should remain in place with southerly winds farther south. This weak low level convergence has been sufficient to trigger afternoon showers and thunderstorms. While there is some low chance for convection to already be ongoing during the morning on Sunday, generally weak flow aloft should inhibit more widespread organized convection, leaving an untouched and unstable atmosphere for afternoon pop-up thunderstorms. Coverage will again be around 30% for most areas, and similar to the last few days, an isolated severe storm with damaging wind gusts would be the main threat. As we head into Monday, there is some indication that the upper ridge to the west will begin to nudge into our area with slightly stronger southwesterly 850mb flow which should help strengthen the convective inhibition across North Texas. This would generally suggest that coverage of showers and thunderstorms would be lower, however, the guidance has struggled a little with the strength and center of the upper high to the west. In addition, a decent coverage of afternoon showers and thunderstorms across North Texas each afternoon appears to slightly reinforce a weakness in the mid level height fields on the eastern periphery of the upper ridge. This often happens in the summer and can result in the ridge never fully extending eastward and suppressing afternoon convection. So, for now, we'll maintain some low PoPs into Monday and Tuesday primarily across the eastern half of the CWA and continue to monitor the eastward progression of the upper ridge. As we head into the middle and latter part of the upcoming week, it appears that we'll be mainly dry and warm, but again, there are some discrepancies in the placement of the center of the ridge axis. If it remains to the west, then we may need to keep some low rain/storm chances in through the week. Dunn && .AVIATION... /Issued 1230 PM CDT Sat Jul 8 2017/ VFR conditions are expected to prevail, but afternoon thunderstorms will be a primary hazard. A moist, unstable, and uncapped atmosphere will be in place this afternoon and forcing along the outflow boundary moving in from the northeast will get storms started primarily northeast of the TRACON early this afternoon. Outflow boundaries from these storms should fire off more storms farther southwest which should put them in the DFW TRACON after 19z. Will show VCTS at all TAF sites from 20z to 0z. Right now confidence isn't high enough to show a tempo group for thunderstorms on station as coverage will still be in the 30% to 40% range. Storms will persist in the region a few hours after 0z but they should push southwest of the DFW TRACON by this time. Forecast confidence with convection is not high, so updates will be made to TAFs as trends become apparent. Otherwise expect additional convection Sunday afternoon and will show VCTS again in DFW extended TAF after 18z. There is an outside probability that storms may develop in Oklahoma late tonight and reach DFW area in the morning hours. Winds will be light and variable this morning, but could be gusty and variable later this afternoon due to influences from nearby convection. Winds should become light southeasterly by mid evening. TR.92 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 79 95 77 96 77 / 20 30 10 20 0 Waco 75 96 76 97 76 / 20 30 10 10 5 Paris 74 91 73 92 73 / 20 20 10 20 0 Denton 74 95 76 96 75 / 20 20 10 10 0 McKinney 74 93 75 93 75 / 20 30 10 20 0 Dallas 79 95 77 96 78 / 20 30 10 20 0 Terrell 75 94 75 94 75 / 20 30 10 20 5 Corsicana 74 93 75 94 75 / 20 30 10 20 5 Temple 74 97 75 97 75 / 20 30 10 10 5 Mineral Wells 72 96 73 96 73 / 20 20 10 5 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 92/91
Hazardous weather outlook, Jul 8, 2:55 PM CDT, 2 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 255 PM CDT Sat Jul 8 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091230- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 255 PM CDT Sat Jul 8 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Isolated to scattered thunderstorms will be possible through the evening hours. Some storms could produce damaging wind gusts. The main hazards will be heavy rainfall and frequent lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorm chances will continue across all of North Texas on Sunday and mainly east of I-35 on Monday through Wednesday. Similar to the last few days, isolated severe storms will be possible with damaging winds and frequent lightning being the main threat. .SPOTTER INFORMATION STATEMENT... Very limited spotter activation may be requested this afternoon and early evening.
In the hours before
Local storm report, Jul 8, 4:32 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
432 PM CDT SAT JUL 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL GARLAND 32.92N 96.63W
07/08/2017 E1.00 INCH DALLAS TX TRAINED SPOTTERSpecial weather statement, Jul 8, 4:35 PM CDT, 46 minutes before
Special Weather Statement National Weather Service Fort Worth TX 435 PM CDT SAT JUL 8 2017 TXZ119-082200- Dallas TX- 435 PM CDT SAT JUL 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DALLAS COUNTY UNTIL 500 PM CDT... At 434 PM CDT, Doppler radar was tracking a strong thunderstorm over Garland, moving south at 10 mph. Outflow from this storm will produce wind gusts in excess of 40 mph. Locations impacted include... Dallas, Mesquite, Balch Springs, Seagoville, Hutchins and Sunnyvale. LAT...LON 3266 9652 3266 9675 3280 9675 3282 9652 TIME...MOT...LOC 2134Z 005DEG 8KT 3289 9661 58
Special weather statement, Jul 8, 4:49 PM CDT, 32 minutes before
Special Weather Statement National Weather Service Fort Worth TX 449 PM CDT SAT JUL 8 2017 TXZ119-082215- Dallas TX- 449 PM CDT SAT JUL 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DALLAS COUNTY UNTIL 515 PM CDT... At 449 PM CDT, Doppler radar was tracking a strong thunderstorm over Dallas. This storm was nearly stationary. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Dallas, University Park and Highland Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so closely monitor for additional information or possible warnings from the National Weather Service. && LAT...LON 3286 9685 3287 9670 3271 9665 3271 9682 TIME...MOT...LOC 2149Z 342DEG 1KT 3282 9675 58
Special weather statement, Jul 8, 5:02 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
502 PM CDT SAT JUL 8 2017
TXZ103-119-082230-
Denton TX-Dallas TX-
502 PM CDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DENTON AND
NORTHWESTERN DALLAS COUNTIES UNTIL 530 PM CDT...
At 502 PM CDT, Doppler radar was tracking a strong thunderstorm over
Coppell, moving south at 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Dallas, Irving, Carrollton, Lewisville, Flower Mound, Grapevine,
Coppell, Farmers Branch, Addison and Hebron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3288 9684 3288 9703 3298 9703 3298 9707
3305 9707 3306 9688
TIME...MOT...LOC 2202Z 357DEG 7KT 3299 9699
58Special weather statement, Jul 8, 5:13 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
513 PM CDT SAT JUL 8 2017
TXZ121-082245-
Kaufman TX-
513 PM CDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KAUFMAN COUNTY UNTIL
545 PM CDT...
At 513 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kaufman, moving south at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Kaufman, Kemp, Post Oak Bend City and Oak Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3245 9629 3263 9631 3267 9615 3251 9607
3243 9608
TIME...MOT...LOC 2213Z 346DEG 11KT 3259 9624
58Special weather statement, Jul 8, 5:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Fort Worth TX 521 PM CDT SAT JUL 8 2017 TXZ102-103-082245- Denton TX-Wise TX- 521 PM CDT SAT JUL 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WISE AND NORTHWESTERN DENTON COUNTIES UNTIL 545 PM CDT... At 521 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles west of Krum, or 11 miles southwest of Sanger, moving south at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Denton, Krum, Justin, Northlake, New Fairview and Ponder. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3336 9743 3334 9722 3309 9726 3310 9746 TIME...MOT...LOC 2221Z 011DEG 8KT 3329 9735 58
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:40 PM CDT | Special Weather Statement | FWD | Lamar | 35 min |
| Jul 8, 2:40 PM CDT | Special Weather Statement | FWD | Grayson | 35 min |
| Jul 8, 3:12 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 33 min |
| Jul 8, 3:22 PM CDT | Special Weather Statement | FWD | Hunt | 23 min |
| Jul 8, 3:31 PM CDT | Areal Flood Advisory | FWD | Fannin, Hunt | 3 hr |
| Jul 8, 3:57 PM CDT | Special Weather Statement | FWD | Collin | 63 min |
| Jul 8, 4:04 PM CDT | Special Weather Statement | FWD | Hunt | 26 min |
| Jul 8, 4:07 PM CDT | Special Weather Statement | FWD | Rockwall | 23 min |
| Jul 8, 4:21 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Rockwall | 33 min |
| Jul 8, 4:35 PM CDT | Special Weather Statement | FWD | Dallas | 25 min |
| Jul 8, 4:46 PM CDT | Areal Flood Advisory | FWD | Dallas, Kaufman, Rockwall | 119 min |
| Jul 8, 4:49 PM CDT | Special Weather Statement | FWD | Dallas | 26 min |
| Jul 8, 5:02 PM CDT | Special Weather Statement | FWD | Dallas | 28 min |
| Jul 8, 5:13 PM CDT | Special Weather Statement | FWD | Kaufman | 32 min |
| Jul 8, 5:27 PM CDT | Special Weather Statement | FWD | Tarrant | 33 min |
| Jul 8, 5:44 PM CDT | Special Weather Statement | FWD | Denton | 31 min |
| Jul 8, 5:46 PM CDT | Special Weather Statement | FWD | Tarrant | 29 min |
| Jul 8, 6:21 PM CDT | Special Weather Statement | FWD | Tarrant | 54 min |
| Jul 8, 6:26 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 38 min |
| Jul 8, 6:32 PM CDT | Special Weather Statement | FWD | Ellis | 28 min |
| Jul 8, 6:38 PM CDT | Areal Flood Advisory | FWD | Tarrant | 3 hr |
| Jul 8, 6:48 PM CDT | Special Weather Statement | FWD | Anderson | 27 min |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.